Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 117, NWS Des Moines, IA

May 17, 2017Dallas County, Madison County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 17, 2017, 2:42 PM CDT for Dallas County, Madison County, Iowa. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2017, 2:42 PM CDT (19:42 UTC)
Expired
May 17, 2017, 3:10 PM CDT
In force
28 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Dallas County, IA, Madison County, IA

The radar

The Des Moines radar (KDMX), 22 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 2:48 PM CDTHAIL 13 Ese Adel, IA
May 17, 2:50 PM CDTHAIL 0.88Adel, IA
May 17, 2:55 PM CDTHAIL 12 N Adel, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 12:08 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

959 
WUUS53 KDMX 171942
SVRDMX
IAC049-121-172030-
/O.NEW.KDMX.SV.W.0117.170517T1942Z-170517T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
242 PM CDT WED MAY 17 2017

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Northeastern Madison County in south central Iowa...
  Central Dallas County in central Iowa...

* Until 330 PM CDT.

* At 241 PM CDT, a severe thunderstorm was located over Van Meter, or
  near Adel, moving north at 50 mph.

  HAZARD...Half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  West Des Moines, Urbandale, Clive, Waukee, Grimes, Perry, Adel,
  Dallas Center, Granger, De Soto, Woodward, Van Meter, Minburn,
  Bouton and Badger Creek State Park.

This includes Interstate 80 between mile markers 107 and 118.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM CDT for central and
south central Iowa.

LAT...LON 4145 9406 4185 9415 4185 9382 4181 9382
      4142 9386
TIME...MOT...LOC 1941Z 183DEG 43KT 4152 9398 

HAIL...1.25IN
WIND...<50MPH
 
$$

Donavon
4 follow-up statements
364 
WWUS53 KDMX 171949
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
249 PM CDT WED MAY 17 2017

IAC049-121-172030-
/O.CON.KDMX.SV.W.0117.000000T0000Z-170517T2030Z/
Madison IA-Dallas IA-
249 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN MADISON AND CENTRAL DALLAS COUNTIES...

At 249 PM CDT, a severe thunderstorm was located over Adel, moving
north at 50 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Trained spotters reported quarter sized hail 2 miles east 
         of Adel at 247 pm. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
West Des Moines, Urbandale, Clive, Waukee, Grimes, Perry, Adel,
Dallas Center, Granger, De Soto, Woodward, Van Meter, Minburn, Bouton
and Badger Creek State Park.

This includes Interstate 80 between mile markers 107 and 118.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM CDT for central and
south central Iowa.

LAT...LON 4151 9407 4185 9415 4185 9382 4181 9382
      4145 9386
TIME...MOT...LOC 1949Z 183DEG 43KT 4162 9397 

HAIL...1.25IN
WIND...60MPH
 
$$

Donavon
457 
WWUS53 KDMX 171957
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
257 PM CDT WED MAY 17 2017

IAC121-172006-
/O.CAN.KDMX.SV.W.0117.000000T0000Z-170517T2030Z/
Madison IA-
257 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 700 PM CDT for central Iowa.

LAT...LON 4151 9407 4185 9415 4185 9382 4181 9382
      4151 9386
TIME...MOT...LOC 1956Z 188DEG 48KT 4171 9396 

$$

IAC049-172030-
/O.CON.KDMX.SV.W.0117.000000T0000Z-170517T2030Z/
Dallas IA-
257 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL DALLAS COUNTY...

At 256 PM CDT, a severe thunderstorm was located over Dallas Center,
or 7 miles north of Adel, moving north at 55 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...This storm has a history of producing quarter sized hail.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
West Des Moines, Urbandale, Clive, Waukee, Grimes, Perry, Adel,
Dallas Center, Granger, De Soto, Woodward, Van Meter, Minburn and
Bouton.

This includes Interstate 80 between mile markers 107 and 118.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM CDT for central Iowa.

LAT...LON 4151 9407 4185 9415 4185 9382 4181 9382
      4151 9386
TIME...MOT...LOC 1956Z 188DEG 48KT 4171 9396 

HAIL...1.25IN
WIND...60MPH
 
$$

Donavon
654 
WWUS53 KDMX 172003
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
303 PM CDT WED MAY 17 2017

IAC049-172030-
/O.CON.KDMX.SV.W.0117.000000T0000Z-170517T2030Z/
Dallas IA-
303 PM CDT WED MAY 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN DALLAS COUNTY...

At 303 PM CDT, a severe thunderstorm was located near Woodward, or 8
miles southeast of Perry, moving north at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Urbandale, Clive, Waukee, Grimes, Perry, Dallas Center, Granger,
Woodward, Minburn and Bouton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM CDT for central Iowa.

LAT...LON 4173 9412 4185 9415 4185 9382 4181 9382
      4156 9385
TIME...MOT...LOC 2003Z 183DEG 43KT 4178 9395 

HAIL...1.00IN
WIND...60MPH
 
$$

Donavon
628 
WWUS53 KDMX 172010
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
310 PM CDT WED MAY 17 2017

IAC049-172020-
/O.CAN.KDMX.SV.W.0117.000000T0000Z-170517T2030Z/
Dallas IA-
310 PM CDT WED MAY 17 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A tornado watch remains in effect until 700 PM CDT for central Iowa.

LAT...LON 4173 9412 4185 9415 4185 9382 4181 9382
      4156 9385
TIME...MOT...LOC 2008Z 183DEG 43KT 4187 9394 

$$

Donavon

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 12:49 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 17, 12:49 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1249 PM CDT Wed May 17 2017

...Updated for 18z Forecast and Aviation Discussions...

.UPDATE...
Issued at 1250 PM CDT Wed May 17 2017

Updated PoPs and sky cover for this afternoon with ongoing trends
and hi-res models. With the issuance of tornado watch 231, have
included severe wording from now through 00z this evening.

17z SPC mesoanalysis shows SBCAPE values of around 2500+J/kg in
the vicinity of the storms over the western part of the CWA
currently north of Denison and Carroll. These storms have moved
into a weaker area of 0-1km and 0-3km SRH values. Hi-res models
handling these well moving them north-northeastward and into
southern Minnesota by around 21z. Attention shifts then back to
the southwest and thunderstorms that will enter southwest Iowa
around 20z and rotate through central Iowa by early this evening.

&&

.SHORT TERM.../Today through Tonight/
Issued at 349 AM CDT Wed May 17 2017

Potential for a very active day including tornadoes across central
Iowa this afternoon into the early evening.  Deep convection late
last evening into the overnight has helped to stabilize the
atmosphere somewhat.  However, strong south flow into the state
continues to help instability regenerate early this morning with
another round of thunderstorms approaching western Iowa at 3 AM. Main
upper system was beginning to lift northeast over the Texas
panhandle and will approach the state this afternoon.

The convection currently approaching the state is expected to remain
largely across the northwest portion of the forecast area through
daybreak into mid morning.  Meanwhile, additional convection
currently across Kansas will race northeast into central Iowa as
moisture surges back northward into the state.  By midday, the main
synoptic front will be near the IA/MN border with the bulk of
convection/precipitation in northern Iowa and areas farther north
and west.  Much of the remainder of central Iowa will be in the warm
sector with surface based capes of 1000-1500J/KG by mid afternoon
along with very good bulk shear of 50kts+ and decent helicity values
of 100-200 m2/s2.  Shorter term models have actually been suggesting
an initial round of strong storms around midday into early afternoon
that should race north across central Iowa, however the main concern
comes by mid to late afternoon as wind shift/trof axis enters
southwest Iowa and races northeast and should provide the focus for
storm development at peak heating.  These storms will likely
initiate around 3-4 pm and with Bunkers motion suggestion movement
around 200@50kt, these storms will be racing quickly north
northeast.  The setup is quite analogous to many of the cooler
season tornado events that occur in Iowa and the likelihood of
tornadoes with these storms seems relatively good and the enhanced
outlook from SPC is in line with expectations at this point.

These storms will likely exit to the north and east by evening with
lingering pcpn in the far north overnight near the deformation zone.
Otherwise, cooler and drier air will spread across the state as
northwest winds increase in the cold advection behind the system.

.LONG TERM.../Thursday through Tuesday/
Issued at 349 AM CDT Wed May 17 2017

Thursday...
At 12z Thu, the upper low which contributed to today's svr wx
potential should be located near the Great Lakes Region. Large-
scale subsidence will be settling in across Iowa behind this
system, serving to keep Thursday dry. 850MB temps drop from near
+15C at 12z this morning, to near +7C at 12z Thu. With CAA in
place and soundings indicating SC field, 10F to 15F drop in temps
from Wed to Thu seems appropriate. If SC deck thick enough to
block sun during much of daytime heating hours, then 15F to 20F
degree drop may be more prudent.

Friday through this weekend...
08z Wed water vapor imagery picking up on deep (538dam heights at
500mb), well-defined upper low spinning over eastern Oregon/SE
Washington. Looking back at the past few 00z/12z model runs,
trends have certainly been slower with the progression of this low
towards the upper Midwest. 00z Wed NAM definitely faster than 00z
Wed ECMWF (slowest) and 00z Wed GFS. The 00z Wed ECMWF did speed
up slightly towards the 00z Wed GFS from the 12z Tue ECMWF. So
feel 00z Wed GFS/ECMWF blend appropriate for tracking this low.
All models depict negative tilting, with the sfc low near SW Iowa
and the 850mb low near NW IA/SE SD by 12z Sat. Ahead of the
system, especially the GFS, smatters the western half of Iowa with
lift driven by reinforcing rounds of theta-e/moisture advection.
Gulf wide open as 850mb LLJ easily taps into moisture source.
PWATs generally in the 1 inch to 1.5 inch range, and forecast
soundings show decent, though certainly not great precip
efficiency potential. In all, expect a widespread, prolonged
period of rain from Friday morning through Saturday afternoon as
cold front doesn't pass through Iowa until 00z- 06Z Sun. SVR
potential nil as best energy only makes it as far north as the
Ozarks.

Large-scale subsidence looks to set in by Sunday. The Canadian
model is an extreme slow outlier as it keeps this system around
through Sunday. Given reliability of Canadian model, cannot
justify leaning towards its solution. Thus, have removed POPs as
best as could be for collaboration purposes on Sunday. Expect
subsequent shifts to remove POPs even further for Sunday into
Monday.

Next Week...
Long-range models struggling with handling track of next upper
low. 00z Wed ECMWF has deep low passing through North Dakota,
where the GFS is void of this feature. Ensemble trends showing
near-normal 850mb temps, so initially thinking near-normal
temperatures in the 70s/50s seem suggested at this time.

&&

.AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/
Issued at 1250 PM CDT Wed May 17 2017

Main concern is timing of thunderstorms that will move through
central Iowa impacting the terminals this afternoon and evening
along with gusty winds. Have tried to time the heavier
thunderstorms with TEMPO groups of just a few hours, though
amendments may be needed to adjust timing as well as conditions.
The thunderstorms will be past most the terminals by mid-evening.
While conditions may improve back into VFR after the storms pass,
clouds are expected to move back in after midnight through
Thursday morning with MVFR ceilings expected over the northern
sites with low VFR ceilings over the southern sites.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Ansorge
SHORT TERM...Cogil
LONG TERM...Kotenberg
AVIATION...Ansorge
Hazardous weather outlook, May 17, 8:13 AM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
813 AM CDT Wed May 17 2017

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-181315-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
813 AM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

There is an enhanced risk for strong to severe thunderstorms this
afternoon and evening. The main threat will be weak, fast-moving,
isolated tornadoes. Damaging winds are the secondary threat, with
large hail and periods of heavy rainfall also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Non-severe thunderstorms are possible Friday through Saturday, as
well as Monday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and
evening.

Kotenberg/Zogg

In the hours before

Local storm report, May 17, 9:37 AM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
937 AM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       POCAHONTAS              42.74N 94.66W
05/17/2017  M2.24 INCH       POCAHONTAS         IA   CO-OP OBSERVER

&&

CW
Local storm report, May 17, 11:19 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1119 AM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     POCAHONTAS              42.74N 94.67W
05/16/2017                   POCAHONTAS         IA   TRAINED SPOTTER

            STRONG WIND AND HEAVY RAIN LAST NIGHT. MANY
            STREETS IN TOWN HAVE TREE BRANCHES DOWN,
            RANGING FROM SMALL STICKS TO BIG, ROUND
            BRANCHES. TREE SNAPPED AT ONE OF OUR
            CEMETERIES ON EAST SIDE OF TOWN. STANDING
            WATER THROUGHOUT TOWN. 3.75 INCHES OF RAIN.
            TIME ESTIMATED BY RADAR.

&&

BSS
Local storm report, May 17, 2:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
202 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     FUNNEL CLOUD     5 ESE NEMAHA            42.49N 95.00W
05/17/2017                   SAC                IA   PUBLIC

            FUNNEL CLOUD REPORT VIA SOCIAL MEDIA.

&&

CM
Local storm report, May 17, 2:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
205 PM CDT WED MAY 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FUNNEL CLOUD     4 W JOLLEY              42.48N 94.80W
05/17/2017                   CALHOUN            IA   PUBLIC

            FUNNEL CLOUD REPORT VIA SOCIAL MEDIA.

&&

CM
Special weather statement, May 17, 2:15 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Des Moines IA
215 PM CDT Wed May 17 2017

IAZ044>050-057>062-070>075-081>086-092>097-172200-
Crawford-Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-
Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-
Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-
Decatur-Wayne-Appanoose-Davis-
Including the cities of Denison, Carroll, Jefferson, Boone, Ames,
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon,
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee,
Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart,
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk,
Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola,
Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr,
Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville,
and Bloomfield
215 PM CDT Wed May 17 2017

...Strong wind gusts possible over the next few hours...

Sporadic, non-thunderstorm wind gusts from the south or southeast up
to around 45 mph will be possible over the next few hours as an
area of strong low pressure approaches the state. Travel may be
difficult at times, especially on east-west roads and for high-
profile vehicles. Loose lawn items are likely to be blown around
as well.

Ansorge

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:02 PM CDTSevere Thunderstorm WarningDMXCrawford43 min
May 16, 7:41 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Sac49 min
May 16, 7:53 PM CDTSevere Thunderstorm WarningDMXCass37 min
May 16, 7:59 PM CDTTornado WarningDMXCarroll16 min
May 16, 8:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac, Webster45 min
May 16, 8:18 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac42 min
May 16, 8:22 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Dallas, Greene and 1 more38 min
May 16, 8:48 PM CDTSevere Thunderstorm WarningDMXCalhoun, Hamilton, Humboldt, Webster, Wright42 min
May 16, 8:50 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Palo Alto, Pocahontas40 min
May 16, 8:57 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie33 min
May 16, 9:18 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie22 min
May 16, 9:19 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth56 min
May 16, 9:26 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more49 min
May 16, 9:30 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story15 min
May 16, 9:42 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story34 min
May 16, 9:49 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth26 min
May 16, 10:13 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story29 min
May 16, 10:15 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Worth33 min
May 16, 10:40 PM CDTSevere Thunderstorm WarningDMXButler, Grundy, Hardin22 min
May 16, 10:46 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor44 min
May 16, 11:19 PM CDTSevere Thunderstorm WarningDMXRinggold, Union26 min
May 17, 12:35 AM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek40 min
May 17, 3:02 PM CDTSevere Thunderstorm WarningDMXDallas, Polk43 min
May 17, 3:14 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer27 min
May 17, 3:28 PM CDTSevere Thunderstorm WarningDMXBoone, Story35 min
May 17, 3:29 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union29 min
May 17, 3:37 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie23 min
May 17, 3:46 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more44 min
May 17, 3:47 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Marion, Union, Warren and 1 more43 min
May 17, 3:59 PM CDTTornado WarningDMXAppanoose, Monroe46 min
May 17, 4:17 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Madison and 4 more43 min
May 17, 4:26 PM CDTSevere Thunderstorm WarningDMXKossuth22 min
May 17, 4:27 PM CDTSevere Thunderstorm WarningDMXAppanoose, Jasper, Lucas, Mahaska, Marion, Monroe and 4 more63 min
May 17, 4:36 PM CDTTornado WarningDMXMahaska, Monroe, Wapello27 min
May 17, 4:53 PM CDTSevere Thunderstorm WarningDMXBoone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more67 min
May 17, 5:11 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Webster49 min
May 17, 5:16 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright59 min
May 17, 5:21 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello39 min
May 17, 5:32 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler43 min
May 17, 5:53 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Kossuth, Winnebago, Worth34 min
May 17, 6:01 PM CDTSevere Thunderstorm WarningDMXEmmet8 min
May 17, 6:16 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer9 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.